MAUDE Adverse Event Report: EXACTECH, INC. EQ REV LOCKING SCREW; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQ REV LOCKING SCREW; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 320-15-05
Medical Device Problem Codes Structural Problem (2506); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 10/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this 72 y/o male patient's right shoulder was revised to a reverse shoulder.The glenosphere locking screw and glenosphere appeared to have backed away from the glenoid baseplate.The glenosphere locking screw was sitting proud and ended up wearing through the liner and made contact with the humeral tray.Surgeon replaced the 38 glenosphere, glenosphere locking screw, liner, reverse shoulder torque screw and humeral tray with new components.Patient was last known to be in stable condition following the event.Photos attached.Unable to obtain x-rays.Devices are not returning.
 
Additional Manufacturer Narrative
(h3) pending evaluation (d10) concomitant device(s): glenosphere locking screw, liner, reverse shoulder torque screw, humeral tray.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: d4, d6b - explant date is unknown.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected/ additional information.The following sections were corrected/added: b1, b2, b5, d1, d8, g1, h6: clinical code, medical device problem code, component code, type of investigation, investigation findings and investigation conclusions.The revision reported was likely the result of the glenosphere locking screw backing out from the glenoid baseplate, which led to articulation between the screw and the humeral liner and humeral tray.This unintended contact likely led to wear of the liner and the tray.However, the sequence of events cannot be confirmed, and the cause of the screw loosening cannot be determined as the devices were not returned for evaluation and radiographs were not provided.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.
 
Event or Problem Description
It was reported that this male patient's right shoulder was revised to a reverse shoulder.The glenosphere locking screw and glenosphere appeared to have backed away from the glenoid baseplate.The glenosphere locking screw was sitting proud and ended up wearing through the liner and made contact with the humeral tray.Surgeon replaced the 38 glenosphere, glenosphere locking screw, liner, reverse shoulder torque screw and humeral tray with new components.Patient was last known to be in stable condition following the event.Photos attached.Unable to obtain x-rays.Devices are not returning.

Brand Name
EQ REV LOCKING SCREW
Common Device Name
PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66 ct
gainesville, FL 32653
3523771140
MDR Report Key18061026
Report Number1038671-2023-02667
Device Sequence Number6590973
Product Code KWT
UDI-Device Identifier10885862086495
UDI-Public10885862086495
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K063569
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number320-15-05
Device Lot Number149982004
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2023
Supplement Date Received by Manufacturer01/22/2026
01/22/2026
Initial Report FDA Received Date11/02/2023
Supplement Report FDA Received Date01/23/2026
01/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age72 YR
Patient SexMale
Patient Weight62 KG